menu ☰
menu ˟

Severe exfoliative dermatitis caused by osteoporosis drug

Creator:

Oxford University Press on behalf of the British Geriatrics Society

Topic: Chronic Conditions
Type: Report
Region: International (other)
Description:

Severe exfoliative dermatitis caused by strontium ranelate: two cases of a new drug reactionStrontium ranelate is a relatively new drug used as a second-line treatment for osteoporosis, often targeted at older patients. It is known to cause skin rash and rarely drug reaction with eosinophilia and systemic symptoms, but there are no reports of exfoliative dermatitis as a reaction in the literature. We present the first two cases of this adverse effect of the drug, combined with eosinophilia but no systemic symptoms. We illustrate the significant morbidity involved and use of systemic steroid treatment required, highlighting the need for awareness of this reaction in medical and particularly in elderly care communities.

Date:

29/03/2010

Rights: Public
Suggested citation:

Oxford University Press on behalf of the British Geriatrics Society. (2010) Severe exfoliative dermatitis caused by osteoporosis drug [Online]. Available from: http://publichealthwell.ie/node/12991 [Accessed: 18th June 2019].

  

View your saved citations and reading lists

Contributor:

CARDI
 
Click here to view all the resources gathered from this organisation's website.